Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 5, NWS Raleigh, NC

May 21, 20204 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at May 21, 2020, 1:32 PM EDT for 4 counties in North Carolina. It was in force for 11 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2020, 1:32 PM EDT (17:32 UTC)
Expired
May 22, 2020, 12:30 AM EDT
In force
11 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Anson County, NC, Montgomery County, NC, Richmond County, NC, Stanly County, NC

The radar

The Columbia radar (KCAE), 163 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 2:55 PM EDTFLASH FLOOD5 N Peachland, NCANSON CO EMERGENCY MANAGER REPORTS THAT HWY 218 HAS FLOODED IN MULTIPLE LOCATIONS, INCLUDING NEAR THANNY HELMS RD.
May 21, 2:55 PM EDTFLASH FLOOD5 N Peachland, NCANSON CO EMERGENCY MANAGER REPORTS THAT HWY 218 NEAR THANNY HELMS ROAD HAS BEEN WASHED AWAY.
May 21, 2:55 PM EDTFLASH FLOOD5 N Peachland, NCCORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5 N PEACHLAND. ANSON CO EMERGENCY MANAGER REPORTS THAT HWY 218 HAS FLOODED IN MULTIPLE LOCATIONS, INCLUDING NEAR THANNY HELMS RD.
May 21, 10:50 PM EDTFLASH FLOOD2 Nw Polkton, NCNON-LIFE-THREATENING WATER RESCUES CONTINUE IN ANSON CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 501 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
501 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

204 
WGUS52 KRAH 211732
FFWRAH
NCC007-123-153-167-212030-
/O.NEW.KRAH.FF.W.0005.200521T1732Z-200521T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
132 PM EDT Thu May 21 2020

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Anson County in central North Carolina...
  Montgomery County in central North Carolina...
  Western Richmond County in central North Carolina...
  Stanly County in central North Carolina...

* Until 430 PM EDT.

* At 130 PM EDT, emergency management reported heavy rain falling
  across the warned area, and flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Law enforcement and emergency management.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Albemarle, Wadesboro, Troy, Badin Lake, Ansonville, Plyler,
  Polkton, Norwood, Badin and Oakboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3543 8035 3550 8030 3551 7981 3481 7979
      3481 8032 3520 8028 3520 8030 3517 8032
      3517 8036 3518 8036

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

np
4 follow-up statements
984 
WGUS52 KRAH 212022
FFWRAH
NCC007-123-153-167-220430-
/O.EXT.KRAH.FF.W.0005.000000T0000Z-200522T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
422 PM EDT Thu May 21 2020

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Anson County in central North Carolina...
  Montgomery County in central North Carolina...
  Western Richmond County in central North Carolina...
  Stanly County in central North Carolina...

* Until 1230 AM EDT Friday.

* At 421 PM EDT, emergency management reported thunderstorms 
  producing heavy rain across the warned area. RAINFALL AMOUNTS 4 to 
  6 inches of rain have fallen. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Emergency management.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Albemarle, Wadesboro, Troy, Badin Lake, Ansonville, Plyler,
  Polkton, Norwood, Badin and Oakboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3543 8035 3550 8030 3551 7981 3481 7979
      3481 8032 3520 8028 3520 8030 3517 8032
      3517 8036 3518 8036

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

77
774 
WGUS72 KRAH 212031
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
431 PM EDT Thu May 21 2020

NCC007-123-153-167-220430-
/O.CON.KRAH.FF.W.0005.000000T0000Z-200522T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Montgomery NC-Richmond NC-Stanly NC-
431 PM EDT Thu May 21 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FRIDAY
FOR ANSON...MONTGOMERY...WESTERN RICHMOND AND STANLY COUNTIES...

At 426 PM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the southern Piedmont. Local emergency management 
has reported flash flooding in portions of Anson, Stanly counties. 
Flash flooding will continue to be a threat, especially near creeks 
and streams.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Emergency management.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Albemarle, Wadesboro, Troy, Badin Lake, Ansonville, Plyler, Polkton,
Norwood, Badin and Oakboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3543 8035 3550 8030 3551 7981 3481 7979
      3481 8032 3520 8028 3520 8030 3517 8032
      3517 8036 3518 8036

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

77
401 
WGUS72 KRAH 220011
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
811 PM EDT Thu May 21 2020

NCC123-153-220016-
/O.CAN.KRAH.FF.W.0005.000000T0000Z-200522T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery NC-Richmond NC-
811 PM EDT Thu May 21 2020

...THE FLASH FLOOD WARNING FOR MONTGOMERY AND WESTERN RICHMOND
COUNTIES IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3542 8035 3550 8030 3550 8018 3546 8011
      3537 8005 3526 8010 3518 8005 3512 8007
      3508 8000 3512 7993 3504 7988 3501 7990
      3498 7987 3490 7985 3481 7992 3481 8032
      3520 8028 3520 8030 3517 8036 3518 8036

$$

NCC007-167-220430-
/O.CON.KRAH.FF.W.0005.000000T0000Z-200522T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Stanly NC-
811 PM EDT Thu May 21 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FRIDAY
FOR ANSON AND STANLY COUNTIES...

At 806 PM EDT, law enforcement reported that many roads across 
Stanly and Anson Counties remain flooded, with water still rising in 
some locations. Up to six inches of rain have already fallen. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Law enforcement.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Albemarle, Wadesboro, Badin Lake, Ansonville, Plyler, Polkton,
Norwood, Badin, Oakboro and Richfield.

Additional rainfall amounts of one to two inches are possible in the 
warned area this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3542 8035 3550 8030 3550 8018 3546 8011
      3537 8005 3526 8010 3518 8005 3512 8007
      3508 8000 3512 7993 3504 7988 3501 7990
      3498 7987 3490 7985 3481 7992 3481 8032
      3520 8028 3520 8030 3517 8036 3518 8036

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

77
553 
WGUS72 KRAH 220256
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1056 PM EDT Thu May 21 2020

NCC007-167-220430-
/O.CON.KRAH.FF.W.0005.000000T0000Z-200522T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Stanly NC-
1056 PM EDT Thu May 21 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FRIDAY
FOR ANSON AND STANLY COUNTIES...

At 1049 PM EDT, law enforcement reported that many roads across 
Stanly and Anson Counties remain flooded. Up to six inches of rain 
have already fallen. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Heavy rain from 
         earlier today is producing flash flooding.

SOURCE...Law enforcement.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Albemarle, Wadesboro, Badin Lake, Ansonville, Plyler, Polkton,
Norwood, Badin, Oakboro and Richfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3542 8035 3550 8030 3550 8018 3546 8011
      3537 8005 3526 8010 3518 8005 3512 8007
      3508 8000 3512 7993 3504 7988 3501 7990
      3498 7987 3490 7985 3481 7992 3481 8032
      3520 8028 3520 8030 3517 8036 3518 8036

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 21, 10:50 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 21, 10:50 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
1050 AM EDT Thu May 21 2020

.SYNOPSIS...
A large upper-level low pressure will linger over the Tennessee
Valley through today. The low will then lift slowly north into the
Ohio Valley starting late tonight and Friday before finally moving
east across the Mid-Atlantic states Friday night and early Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1050 AM Thursday...

...Moderate/Heavy Rain and Flooding Threat continues through the
Evening...

...There is also a risk for a  few strong to severe storms this
afternoon across southern NC...

Earlier this morning we received reports of water rescues and cars
stalled in water in Stanly Co...thus it appears that the past 72
hours worth of rain that our western zones have received is having
an impact...with flash flooding now occurring even with modest
downpours that ordinarily wouldn't produce such flooding.   As such,
this confirms that the risk for flash flooding is elevated now, as
expected, and we expect that this risk will remain elevated the rest
of today across much of central NC, but esp our western zones.
Otherwise, the latest sfc map shows warmer air and higher dwpts
trying to nose up into SE NC, so with the airmass becoming
increasingly unstable there, the risk for isold svr convective cells
will increase as the afternoon progresses.

Prev disc as of 4 AM this morning... The cut-off low over the TN
Valley will drift slowly north over the southern OH Valley by
tonight. The NW to SE band of light to moderate rain showers
anchored within the plume of anomalously high Atlantic
moisture(PWATs 1.5-1.8") currently centered over central NC will
gradually pivot north through the early afternoon. Just as this band
begins to lift north of the area, a new area of convection will
likely develop within a northward expanding warm sector and
associated moderate destablization across southern portions of the
forecast area. This convection  will move SW to NE through the area
through the remainder of the afternoon and evening hours before
finally shifting NE of the area overnight.

With the ground already saturated and area creeks and rivers running
high from the 2 to 4 inches of rainfall we've seen over the past 48-
72 hours, high rainfall rates of .75-1.0"/hour likely to occur with
this cluster of storms will result in an elevated threat for flash
flooding through the evening. Thus, no changes are planned to the
current Flash Flood Watch.

In addition to the heavy rain and flooding threat, moderate
instability of 1000-2000 J/kg of SBCAPE and sufficient shear of 20
to 30kts will result in a threat for a few strong to severe storms
across the southern portions of the forecast area. Additionally,
local backing of winds owing to the potential development of a meso-
low along the frontal zone bisecting the area could lead to isolated
supercells capable of producing of producing a weak tornado.

Highs today will feature a sharp NW to SE gradient across the area,
ranging from mid 60s NW in the heart of damming airmass to near 80s
within the expected warm sector in place over southern portions of
the forecast area. Lows tonight ranging from near 60 NW to mid/upper
60s SE.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 445 AM Thursday...

Models are in fairly good agreement that Friday morning will be
relatively dry, as the upper low begins to weaken and move north
away from the region. However, POPs increase once again Friday
afternoon into Friday night, as yet another upper shortwave rotates
around the base of the low. The best chance of precipitation is
across the northern Piedmont, closest to the track of the shortwave,
where there are likely POPs. With 500-1500 J/kg of CAPE expected on
Friday, along with southwesterly winds at 500 mb of 35-45 kts, an
isolated strong or severe storm cannot be ruled out. Overall,
however, precipitation coverage and amounts are not expected to be
as high as in previous days. As the surface low and associated
surface boundary move north of the area, warm southwesterly flow
should result in highs on Friday much closer to normal (low to mid
80s). By late Friday night and early Saturday morning, any storm
potential should diminish with loss of daytime heating, and the rain
should start to move east of the area. Even though the heaviest
precipitation will be over by Friday, river flooding will be a
concern, as several points on the Cape Fear, Haw, and Yadkin Rivers
are forecast to reach at least minor flood stage.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 510 AM Thursday...

Both the GFS and ECMWF (along with their ensembles) are in better
agreement in the track of the closed upper low, taking it east off
the northern Mid-Atlantic coast on Saturday. While this means
precipitation chances should decrease, some showers and a few storms
will still be possible, with the best chance at this time appearing
to be across southern zones. Highs will be low-80s north to upper-
80s south. Some river flooding could linger into Saturday, but in
general most points should be starting to recede.

From Sunday into early next week, the GFS and ECMWF continue to
agree that an upper level ridge will set up over the Southeast US.
However, the exact placement of the ridge is uncertain, with the GFS
keeping it farther east, and thus showing potential for some
precipitation in western zones as a plume of moisture wraps around
the western side of the ridge. The ECMWF shows a drier solution for
central NC as it keeps the ridge farther west. For now just have
slight chance POPs in most places each day, with low chance POPs in
the far western Piedmont. We should see a slight decreasing trend in
temperatures through at least Monday, as model guidance shows the
remnants of the closed low sitting offshore in the western Atlantic,
resulting in cooler NE flow across the area. For Memorial Day,
forecast highs are only mid-70s in the far NE to low 80s in the SW.
Temperatures may start to warm slightly again for Tuesday and
Wednesday.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 750 AM Thursday...

24 hour TAF period: Intermittent light rain/drizzle with widespread
IFR conditions will continue through mid to late morning across all
of central NC. East-northeasterly wind gusts of 15 to 20 kts will
persist as well.

Along with the intermittent rain showers through the afternoon and
evening, a warm front lifting north into the area will bring the
threat of thunderstorms to KRDU, KFAY and KRWI between 18z to 06z.
Flight conditions should improve slightly at KFAY, with ceilings
lifting to MVFR and possibly VFR behind the warm front.
Elsewhere, ceilings should remain IFR through the forecast period.
Rain chances should finally start to decrease after 06z Fri, but
ceilings should remain or lower back down to IFR and possibly
LIFR at KINT and KGSO overnight.

Looking ahead: Another round of showers and storms and associated
sub-VFR conditions are expected across the area Friday afternoon and
Friday night as the upper low tracks east through the Mid-Atlantic
region. Drier conditions return on Saturday and Saturday, although
the potential for some diurnal convection will persist. -CBL

&&

.HYDROLOGY...

With some areas of the Piedmont already having received 2 to locally
4 inches of rain, and an additional 2-3 inches expected tonight and
Thursday, moderate river flooding will be possible as water is
routed downstream through the end of the week. Currently,
moderate flooding is forecast on the Haw and Deep Rivers.  Minor
flooding is forecast in spots on the lower Cape Fear River.
Additional updates coming as the conditions change.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday evening for NCZ007-021>025-
038>042-073>078-083>086-088-089.

&&

SYNOPSIS...CBL
NEAR TERM...np/CBL
SHORT TERM...Danco
LONG TERM...Danco
AVIATION...CBL
HYDROLOGY...BLS
Hazardous weather outlook, May 21, 5:01 AM EDT, 8 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
501 AM EDT Thu May 21 2020

NCZ007-021>025-038>041-220915-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Wake-
501 AM EDT Thu May 21 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms are possible Friday afternoon and
evening. The strongest storms will be capable of producing damaging
wind gusts and some hail.

Also, minor flooding along area creeks and rivers could persist
through Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ042-073>078-083>086-088-089-220915-
Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-
Scotland-Hoke-Cumberland-Sampson-
501 AM EDT Thu May 21 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition to a heavy rain and flooding threat, a few strong to
severe storms are possible this afternoon and into the early evening.
Damaging wind gusts will be the primary severe threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms are possible Friday afternoon and
evening. The strongest storms will be capable of producing damaging
wind gusts and some hail.

Also, minor flooding along area creeks and rivers could persist
through Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-026>028-043-220915-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
501 AM EDT Thu May 21 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Periods of moderate to heavy rain are expected late this afternoon
and through the overnight hours. Rainfall amounts of 1 to 2 inches
could result in some isolated flooding, especially in low-lying or
poor drainage areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms are possible Friday afternoon and
evening. The strongest storms will be capable of producing damaging
wind gusts and some hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 21, 8:47 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
847 AM EDT THU MAY 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      1 SSW ALBEMARLE         35.35N 80.20W
05/21/2020                   STANLY             NC   EMERGENCY MNGR

            BATCH OF MODERATE RAIN THAT MOVED THROUGH
            THE AREA FLOODED APPROXIMATELY 50 ROADS
            ACROSS THE COUNTY, WITH AT LEAST 3 CALLS FOR
            RESCUE FROM HIGH WATER. WATER QUICKLY
            RECEDED SHORTLY AFTER THE RAIN EXITED THE
            AREA.

&&
Local storm report, May 21, 10:55 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1055 AM EDT THU MAY 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     FLASH FLOOD      3 SE OAKBORO            35.20N 80.28W
05/21/2020                   STANLY             NC   PUBLIC

            ROAD IMPASSABLE BECAUSE OF FLOOD WATERS ON
            HILLFORD ROAD.

&&

AS
Local storm report, May 21, 12:55 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1255 PM EDT THU MAY 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     FLASH FLOOD      2 NNE HIGH POINT        36.01N 79.98W
05/21/2020                   GUILFORD           NC   EMERGENCY MNGR

            THREE FEET OF WATER IN THE ROADWAY.

&&

AS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 9:11 PM EDTRiver Flood WarningRAHAnson, Stanly48 hr
May 20, 9:19 PM EDTRiver Flood WarningRAHAlamance55 hr
May 20, 9:19 PM EDTRiver Flood WarningRAHChatham60 hr
May 20, 10:58 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Moore, Sampson6 hr
May 21, 6:18 AM EDTRiver Flood WarningRAHChatham, Lee31 hr
May 21, 7:17 AM EDTAreal Flood AdvisoryRAHGuilford5 hr
May 21, 8:30 AM EDTFlash Flood Warning Considerable damage threatRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more5 hr
May 21, 9:58 AM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Sampson, Wayne, Wilson3 hr
May 21, 10:03 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Harnett, Lee, Moore and 2 more3 hr
May 21, 12:18 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly57 min
May 21, 1:15 PM EDTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Randolph, Richmond, Stanly60 min
May 21, 1:50 PM EDTRiver Flood WarningRAHDavidson, Davie62 hr
May 21, 2:19 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly56 min
May 21, 3:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee66 min
May 21, 3:26 PM EDTSpecial Weather StatementRAHAnson, Stanly64 min
May 21, 3:32 PM EDTSpecial Weather StatementRAHHoke58 min
May 21, 3:41 PM EDTTornado WarningRAHCumberland, Harnett, Hoke, Moore34 min
May 21, 4:36 PM EDTSpecial Weather StatementRAHHoke54 min
May 21, 5:43 PM EDTSpecial Weather StatementRAHHoke, Moore62 min
May 21, 6:16 PM EDTSpecial Weather StatementRAHCumberland44 min
May 21, 6:42 PM EDTSpecial Weather StatementRAHHarnett33 min
May 21, 6:48 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett24 min
May 21, 7:06 PM EDTSpecial Weather StatementRAHCumberland54 min
May 21, 7:27 PM EDTSpecial Weather StatementRAHHarnett, Lee63 min
May 21, 7:34 PM EDTSpecial Weather StatementRAHLee26 min
May 21, 7:37 PM EDTSpecial Weather StatementRAHHoke, Scotland38 min
May 21, 7:56 PM EDTSpecial Weather StatementRAHJohnston49 min

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.